MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRIT HEMI CLUSTER HOLE CUP 58MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRIT HEMI CLUSTER HOLE CUP 58MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 502-03-58F
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Necrosis (1971); Inadequate Osseointegration (2646); Metal Related Pathology (4530)
Date of Event 07/28/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on his right hip on or about (b)(6) 2012 and was revised on (b)(6) 2017.It is further alleged that he suffered injuries as a result of implantation and explantation of the device(s) at issue, device recall and excessive levels of chromium and cobalt in his blood.The acetabular component was grossly loose, rotated and demonstrated no bony ingrowth.The acetabular screw had fractured approximately 5 mm into subchondral bone.The patient's tissue below that fascial layer showed an extremely abundant aggressive pseudocapsule formation with necrosis of the tissue consistent with an aggressive tissue reaction.
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a trident shell was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: "conclusion/assessment: very little medical information was provided.There is no preop workup for the revision surgery, there were no metal levels, there is no imaging.The clinical history was limited to an operative note and the pi report.Patient underwent revision surgery for catastrophic failure of his acetabulum.They are attributing the failure to trunnionosis.Again, no photographs or other data are presented to support the findings.The patient did undergo revision surgery for catastrophic failure of an acetabular component with gross loosening and acetabular bone loss.The patient had a v40 head in place.It was cobalt chrome.Event confirmation: a revision hip surgery can be confirmed.Metallosis was noted at the trunnion.Increased metal levels cannot be confirmed.Injuries from the implantation/expectations of the components cannot be confirmed.Device recall cannot be confirmed.Root cause: the root cause of the revision surgery appears to be catastrophic failure/loosening of the acetabular component.A root cause for reported metallosis, increased metal levels, injuries, or device recall cannot be ascertained as they cannot be confirmed." -product history review: could not be performed as the device lot details were not provided.-complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient was revised due to elevated metal ion levels.A review of the provided medical records by a clinical consultant indicated: "conclusion/assessment: very little medical information was provided.There is no preop workup for the revision surgery, there were no metal levels, there is no imaging.The clinical history was limited to an operative note and the pi report.Patient underwent revision surgery for catastrophic failure of his acetabulum.They are attributing the failure to trunnionosis.Again, no photographs or other data are presented to support the findings.The patient did undergo revision surgery for catastrophic failure of an acetabular component with gross loosening and acetabular bone loss.The patient had a v40 head in place.It was cobalt chrome.Event confirmation: a revision hip surgery can be confirmed.Metallosis was noted at the trunnion.Increased metal levels cannot be confirmed.Injuries from the implantation/expectations of the components cannot be confirmed.Device recall cannot be confirmed.Root cause: the root cause of the revision surgery appears to be catastrophic failure/loosening of the acetabular component.A root cause for reported metallosis, increased metal levels, injuries, or device recall cannot be ascertained as they cannot be confirmed." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
PRIMARY TRIT HEMI CLUSTER HOLE CUP 58MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19823713
Report Number0002249697-2024-01024
Device Sequence Number18295918
Product Code LPH
UDI-Device Identifier07613327040159
UDI-Public07613327040159
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number502-03-58F
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/01/2024
Initial Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age73 YR
Patient SexMale